Flood, Leavenworth
- When
- June 6, 5:00 AM CST to June 7, 1:00 AM CST
- Where
- Leavenworth forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.200, -94.983
Stranger Creek near Tonganoxie crested at 23.89 feet, or 0.89 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 6, 3:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT MON JUN 6 2005 .DISCUSSION... CLOSED UPPER LOW JUST OFF THE PACIFIC NORTHWEST COAST WITH DEEP UPPER TROUGH COVERING WESTERN THIRD OF NATION WILL ALLOW UPPER RIDGE NOW OVER THE HIGH PLAINS TO BUILD EAST INTO THE CENTRAL PLAINS THIS WEEK. THIS WILL ALLOW THE HOT AND MUGGIES TO PAY A VISIT TO THE FORECAST AREA WITH TEMPERATURES CLIMBING ABOVE CLIMO. THIS SHOULD LAST THROUGH MID WEEK AND POSSIBLY FOR THE ENTIRE WORK WEEK. WHAT STARTED OUT AS A BENIGN WEATHER DAY HAS BEEN TURNED INTO ONE OF INTRIGUE. A BAND OF THUNDERSTORMS FORMED OVER NORTHERN OK/SOUTHEAST KS DURING THE PRE-DAWN HOURS IN A REGION OF 850MB MOISTURE CONVERGENCE/THETA-E AXIS. NEW CONVECTION HAS SINCE FORMED JUST SOUTH OF THE CWA. ACTIVITY HAS BEEN TRACKING EAST-NORTHEAST. NGM/RUC QPF HAVE THE BEST HANDLE ON THIS ACTIVITY AND THERE IS A CHANCE IT MAY GRAZE THE FAR SOUTHERN COUNTIES THIS MORNING. THE CONVECTION COULD WEAKEN BY LATE MORNING BUT THEN RE-FIRE DURING PEAK HEATING. DAY SHIFT WILL NEED TO KEEP AN EYE ON THIS AS THE 850MB THETA-E AXIS IS PROGGED TO SHIFT NORTH AND INTO THE SOUTHERN AND WEST CENTRAL CWA BY LATE AFTERNOON...AND LINGER INTO THE EVENING. THE NGM FOLLOWS THIS IDEA AND HAS EASTERN KS/WESTERN MO PAINTED WITH QPF. SOUTHERLY WINDS WILL ADVECT 70ISH DEWPOINTS INTO CWA THIS AFTERNOON AND ONCE HERE THEY ARE NOT GOING ANYWHERE. 00Z NAM AND GFS BOTH SUFFERED FROM CONVECTIVE FEEDBACK ISSUES OVER KS AND NEBRASKA TONIGHT BUT 06Z HAS LOST MOST OF THAT PROBLEM. NEXT CHANCE OF SIGNIFICANT RAIN IS WEDNESDAY AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. BUT WITH A SOUTHWEST FLOW OVER THE CENTRAL U.S. THE MODELS MAY SLOW DOWN ITS ARRIVAL IN FUTURE RUNS. NOTHING CHANGED IN THE FORECAST FOR THE END OF THE WORK WEEK AND WEEKEND. POTENTIAL IS THERE FOR SEVERE WEATHER OUTBREAK AS STRONG UPPER TROUGH EJECTS OUT OF THE SOUTHWEST. MJ && .PREV DISCUSSION... 235 PM... LONGWAVE TROUGH ENCOMPASSING MUCH OF WESTERN/CENTRAL CONUS EVIDENT IN EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS. INITIAL SHORTWAVE TROUGH WHICH AFFECTED FORECAST AREA SATURDAY INTO SATURDAY NIGHT IS CURRENTLY LIFTING INTO UPPER MS VALLEY...WHILE FURTHER UPSTREAM VIGOROUS SHORTWAVE TROUGH/CLOSED LOW LOCATED OVER PACIFIC NORTHWEST. SHORTWAVE RIDGE BETWEEN THESE TWO FEATURES IS PRESENTLY CENTERED OVER THE CENTRAL ROCKIES...AND IS EXPECTED TO BUILD EASTWARD ACROSS THE REGION THROUGH TUESDAY. FAIRLY TRANQUIL CONDITIONS EXPECTED ACROSS THE FORECAST AREA THROUGH TUESDAY NIGHT. GIVEN SATURATED GROUND CONDITIONS FROM RECENT RAINFALL CANT RULE OUT PATCHY FOG DEVELOPING OVERNIGHT...PARTICULARLY IN LOW LYING AREAS...AND HAVE INCLUDED THIS IN GRIDS/ZONES. OTHERWISE AS MID LEVEL RIDGE BUILDS EASTWARD EXPECT TEMPS TO WARM ABOVE CLIMO THROUGH MIDWEEK. HAVE GENERALLY TRENDED CLOSE TO MET/MAV GUIDANCE. PACIFIC NORTHWEST CLOSED LOW PROGGED TO DEEPEN ACROSS WESTERN CONUS THROUGH MID-WEEK. SHORTWAVE TROUGH PROGGED BY MODELS TO EJECT ACROSS NORTHERN PLAINS PUSHING SURFACE FRONT INTO NORTHEAST KS/NORTHWEST MO WEDNESDAY. HAVE MAINTAINED GOING CHANCE POPS ACROSS NORTHERN AND WESTERN CWA ASSOCIATED WITH THIS FEATURE. FORECAST FOR THURSDAY/FRIDAY TIMEFRAME BECOMES A LITTLE MORE TRICKY AS REGION REMAINS UNDER INFLUENCE OF SOUTHWESTERLY FLOW ALOFT. HAVE MAINTAINED 20-30 POPS THROUGH THIS TIMEFRAME...WITH THE BEST CHANCE OF PRECIPITATION ACROSS FAR NORTHERN MO. MODELS ARE IN REASONABLY GOOD AGREEMENT LIFTING SOUTHERN STREAM SHORTWAVE INTO THE PLAINS REGION DURING THE SATURDAY/SATURDAY NIGHT TIMEFRAME. THIS SCENARIO WILL NEED TO BE MONITORED CLOSELY...AS IF CURRENTLY MODEL PROGS ARE IN THE BALLPARK THE POTENTIAL WOULD SEEM TO EXIST FOR A SUBSTANTIAL RISK OF SEVERE WEATHER SOMETIME DURING THE UPCOMING WEEKEND. SEAMAN && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT MON JUN 6 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 559 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY OVER PARTS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...ROUGHLY SOUTH OF A CENTERVILLE KANSAS TO CLINTON LINE. SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. RECENT HEAVY RAINFALL HAS LEFT NUMEROUS RIVERS IN FLOOD ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ALONG AND NORTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS FAR NORTHERN MISSOURI THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER IS POSSIBLE WITH THIS THIS ACTIVITY. A POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING THUNDERSTORMS TO THE ENTIRE OUTLOOK AREA FRIDAY AND SATURDAY. THESE STORMS MAY BECOME SEVERE...PARTICULARLY SATURDAY AFTERNOON AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 539 AM CDT MON JUN 6 2005 MOZ054-061145- HENRY- 539 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN HENRY COUNTY... AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEEPWATER...OR 11 MILES SOUTH OF CLINTON... MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR COAL BY 555 AM CDT. NEAR TIGHTWAD BY 600 AM CDT. SMALL HAIL...VERY HEAVY RAINS AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. MJ
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Stranger Creek near Tonganoxie crested at 23.89 feet, or 0.89 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459077.